Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 213, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2002, 4:14 PM CDT for Greene County, Polk County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2002, 4:14 PM CDT (21:14 UTC)
- Expired
- Jul 10, 2002, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Greene County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 26 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797 WUUS53 KSGF 102114 SVRSGF MOC077-167-102200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 414 PM CDT WED JUL 10 2002 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GREENE COUNTY IN MISSOURI SOUTHERN POLK COUNTY IN MISSOURI * UNTIL 500 PM CDT * AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF BUFFALO TO FAIR PLAY...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... PLEASANT HOPE...MORRISVILLE BY 455 PM CDT. WALNUT GROVE...FAIR GROVE BY 500 PM CDT. THE TOWNS OF ALDRICH...EUDORA...BRIGHTON AND SACVILLE ARE ALSO IN THE PATH OF THESE STORMS. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3758 9319 3759 9363 3729 9363 3728 9309 JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:15 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 10, 2:15 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT WED JUL 10 2002 FORECAST CONCERNS: PRECIPITATION CHANCES TONIGHT THROUGH FRIDAY AND TEMPERATURES CONVECTION HAS SPREAD INTO THE FORECAST AREA THIS AFTERNOON...WITH OUTFLOW BOUNDARY FROM NOCTURNAL IOWA COMPLEX OF STORMS ACTING AS THE TRIGGER. ATMOSPHERE ACROSS THE FORECAST AREA IS MOIST AND UNSTABLE ...AND EXPECT STORMS TO CONTINUE TO SPREAD SOUTH THIS AFTERNOON AND EVENING. HEAT ADVISORY IN EFFECT FOR EXTREME SOUTHWEST SECTIONS OF THE FORECAST AREA WAS WARRANTED...WITH JLN REPORTING A HEAT INDEX OF 107 AT 19Z. WITH COOL OUTFLOW FROM THUNDERSTORMS EXPECTED THIS EVENING...WILL LET THE ADVISORY GO WITH 4 PM ZONE ISSUANCE. MODELS CONTINUE TO SHOW MID LEVEL LOW OPENING UP AS IT MOVES SOUTH INTO THE FORECAST AREA THURSDAY. AVN IS MUCH WETTER WITH THE PRECIPITATION FIELDS...AND FEEL THAT THE ETA MAY BE A MORE REASONABLE SOLUTION. DUE TO THE DIURNAL NATURE OF THE STORMS TODAY...AM INCLINED TO ADD MAINLY BEFORE MIDNIGHT TO POPS TONIGHT...BUT WILL LET THEM GO UNQUALIFIED FOR NOW. EXPECT ANOTHER ROUND OF STORMS TO DEVELOP THURSDAY...WITH SEVERE WEATHER A POSSIBILITY AGAIN. INCREASED CLOUD COVER...EASTERLY COMPONENT OF WINDS WILL KEEP TEMPERATURES IN THE 80S. HAVE ALSO RETAINED THE LOW CHANCE POPS FOR FRIDAY...WITH A LULL IN THE RAIN FOR SATURDAY AND SUNDAY. LATEST EXTENDED MODELS HAVE SHOWN A RESTRENGTHENING OF THE MID LEVEL LOW SUNDAY INTO MONDAY OVER THE FORECAST AREA. HAVE ADDED A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHERN SECTIONS MONDAY...AND AREA WIDE TUESDAY AND WEDNESDAY. THANKS FOR ISC COORD. GRIDS ALREADY SENT. .SGF... MO...NONE KS...NONE SUTTON
In the hours before
Local storm report, Jul 10, 2:31 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0209 AM SUNRISE BEACH MO WIND DAMAGE
07/10/02 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
SEVERAL TREES DOWN
0213 AM BELLE MO WIND DAMAGE
07/10/02 MARIES REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TRESS AND POWER LINES
DOWN
0227 AM CROCKER MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0227 AM DIXON MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jul 10, 2:43 PM CDT, 1 hour 31 minutes before
KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>096-101>105-110100- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 243 PM CDT WED JUL 10 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 100...IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CEDAR...CHRISTIAN...DADE...DALLAS... DOUGLAS...GREENE...HICKORY...JASPER...LAWRENCE...MCDONALD...NEWTON... OZARK...POLK...ST. CLAIR...STONE...TANEY...VERNON AND WEBSTER. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...FORT SCOTT...JOPLIN...MONETT...MOUNT VERNON... NEOSHO...NEVADA...OZARK...PITTSBURG...SPRINGFIELD AND STOCKTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jul 10, 3:26 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0308 PM SALEM MO WIND DAMAGE
07/10/02 DENT TREES AND POWER LINES
DOWN NEAR ROLLA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0314 PM SALEM MO WIND DAMAGE
07/10/02 DENT LARGE TREE BLOWN DOWN
OVER OVER HIGHWAY 19
REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Jul 10, 3:26 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0308 PM SALEM MO WIND DAMAGE
07/10/02 DENT TREES AND POWER LINES
DOWN NEAR ROLLA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0314 PM SALEM MO WIND DAMAGE
07/10/02 DENT LARGE TREE BLOWN DOWN OVER HIGHWAY 19 NEAR ROLLA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 10, 3:35 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR TIME.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0209 PM SUNRISE BEACH MO WIND DAMAGE
07/10/02 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
SEVERAL TREES DOWN
0213 PM BELLE MO WIND DAMAGE
07/10/02 MARIES REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TRESS AND POWER LINES
DOWN
0227 PM CROCKER MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0227 PM DIXON MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 10, 3:39 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...LATEST INFO
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0141 PM ELDON MO WIND DAMAGE
07/10/02 MILLER SEVERAL TREES DOWN IN
ELDON. REPORTED BY
PUBLIC.
0145 PM GRAVOIS MILLS MO WIND DAMAGE
07/10/02 MORGAN TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0147 PM MACKS CREEK MO 60 MPH TSTM GUST
07/10/02 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0209 PM SUNRISE BEACH MO WIND DAMAGE
07/10/02 CAMDEN SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0213 PM BELLE MO WIND DAMAGE
07/10/02 MARIES TRESS AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0227 PM DIXON MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0227 PM CROCKER MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0308 PM SALEM MO WIND DAMAGE
07/10/02 DENT TREES AND POWER LINES
DOWN NEAR ROLLA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0314 PM SALEM MO WIND DAMAGE
07/10/02 DENT LARGE TREE OVER HIGHWAY
19 NEAR ROLLA. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:34 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 41 min |
| Jul 10, 1:46 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 44 min |
| Jul 10, 2:30 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 45 min |
| Jul 10, 2:31 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 44 min |
| Jul 10, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.